MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Catalog Number 1882208
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher-than-expected lactate result was obtained from a patient sample processed during a reagent lot to lot correlation using vitros chemistry products lactate (lac) slides lot 3533-0130-3002 on a vitros xt 7600 integrated system.Patient sample result of 11.5 mmol/l vs an expected result of 9.9 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros lac result was obtained during a reagent lot to lot correlation and was not reported from the laboratory.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a higher-than-expected lactate result was obtained from a patient sample processed during a reagent lot to lot correlation using vitros chemistry products lac slides lot 3533-0130-3002 on a vitros xt 7600 integrated system.The assignable cause of the higher-than-expected vitros lac result is related to the calibration in use at the time of the initial patient correlation.The issue with the initial calibration could not be confirmed.Although the calibration parameters for the initial and repeat calibrations were both typical, the patient correlation results were higher than expected when run using the initial calibration.Following a recalibration event using an alternate lot of vitros calibrator kit 1, an acceptable result for the same patient sample was obtained with no other actions performed on the vitros xt7600 system.The customer stated that they follow the protocol in the vitros calibrator kit 1 instructions for use when preparing the calibrator kit vials.However, no further specific information was provided and an issue related to improper protocol cannot be entirely ruled out as a contributing factor of the suboptimal calibration.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros lac reagent lot 3533-0130-3002.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22282912
Report Number1319808-2025-00024
Device Sequence Number15672454
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public(01)10758750000166(17)261007(11)241007(10)0114
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1882208
Device Lot Number0114
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown